MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS
Catalog Number 90485
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject balloon of balloon catheter was faulty and could not be deflated during use.The procedure was completed successfully.No further information is available.
 
Additional Manufacturer Narrative
B1 adverse event - corrected - no product problem b5 - executive summary - updated h1 type of reportable event - corrected - no malfunction d9 / h3 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject balloon catheter was seen to be kinked/bent in multiple areas for most of the subject balloon catheter effective length.The subject balloon catheter was seen to be damaged (wrinkled) in multiple areas.There was dried procedural fluid found in multiple areas on the outside of subject balloon catheter.There was crystallized saline found inside the subject balloon.Function test revealed subject balloon was successfully inflated during the test.However, the subject balloon could not be deflated, therefore the reported event balloon difficult /unable to deflate during preparation was confirmed during the analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reportable code balloon difficult/unable to deflate during preparation was confirmed during functional testing.The analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received from the customer indicates there was a difficulty experienced by the user during preparation.It occurred on the back table before entering patient.The subject balloon was not deflating like normal.It was also noted in the follow-up good faith efforts (gfe) responses that the correct inflation medium may not have been used to inflate the subject balloon: after investigating the new fellow may have used 100% contrast in the balloon.The subject balloon catheter was returned for analysis and there were multiple kinks/bends noted along the length of the subject catheter shaft.Several locations were also damaged (wrinkles) and there was dried crystalized inflation media present along the inflation path and down into the subject balloon lumen.The subject balloon was successfully inflated although there was some damage experienced by the subject balloon catheter during analysis which meant that the subject balloon could not be fully inflated.The subject balloon could not then be deflated, confirming the complaint code and event description.The answers received as part of the gfe process state that it is possible that 100% contrast was used to inflate the balloon during preparation.Line 75 of the risk document for subject balloon catheter lists a hazard of 'deflation time prolonged (too much contrast)'.This is the most likely explanation why the subject balloon deflation time was prolonged in the case of this device.Therefore, the as reported code balloon difficult /unable to deflate during preparation as well as the as analyzed codes balloon difficult /unable to deflate during preparation, balloon catheter kinked/bent, balloon catheter damaged will be assigned use error as this complaint appears to be associated with a product that met stryker design and manufacturing specifications.However, there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that the subject balloon of balloon catheter was faulty and could not be deflated during use.The procedure was completed successfully.No further information is available.Update: additional information received on 12-sep-2024 clarified that the subject balloon catheter could not be deflated during preparation outside the patient.

Brand Name
FLOWGATE2 8F X 85CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20173287
Report Number3012931345-2024-00164
Device Sequence Number7003030
Product Code DQY
UDI-Device Identifier00815742004854
UDI-Public00815742004854
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2025
Device Catalogue Number90485
Device Lot Number0000254004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown